Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Contraception / weight gain



Recommended Posts

Hi everyone, I am 6 months out and have lost 57 lbs so far. (229 to 172) I have been on the mini pill for about 18 months, and it was great my periods had stopped completely. But now they have come back with a vengeance ... So I was looking at other options like the implant or injection... The only thing is I have read a side effect is weight gain.

Had anyone any experience of this? I'm after a contraception with stops my period and hopefully doesn't make me pike on the pounds :-(

Share this post


Link to post
Share on other sites

I've been on Depo for 10 years. I never have a time of the month and I have been both thin and fat on it. I don't feel that it causes weight gain and I have been happy with it.

Share this post


Link to post
Share on other sites

I am on Depo too and have never had weight gain from it. I dont have a TOM either, but caution you that several people I know had a hard time getting pregnant after being on it. Was told that if you plan to have children then the implant is a better choice.

Share this post


Link to post
Share on other sites

Thanks for the input :-) I have 2 lovely children and I don't want anymore... So I may ask about depo :-)

Share this post


Link to post
Share on other sites

Mirena is a good option. Nothing to remember every day and more effective than a copper IUD. I haven't had a period in 2 years. I did have unfortunate side effects of cystic acne and Hair loss when starting a few weeks after my IUD was inserted, but my GYN prescribed a month of the pill and that evened me out.

Share this post


Link to post
Share on other sites

The depo definitely is not a good choice since we struggle with weight issues I used it for only 3 months and I went with out my period 4 years and weight gain got out of control and anxiety it was a really bad time and also my obgyn told me it wasnt the best choice for me but I had a stillbirth and I was traumatized and refused to get pregnat and it has been almost 8 years since and after that I struggled with my weight and now I am on microgestin and had no side effects and my weight was the same for almost a whole year make sure you ask obgyn whats the best choice

Share this post


Link to post
Share on other sites

I take the mini pill and skip the brown pills- were you doing that? It prevents my period from coming. I'm wondering why yours came if your skipping the placebo week? Strange. I hope my pills don't stop working!!

Share this post


Link to post
Share on other sites

Another Mirena user here. My best friend, who is a nurse practitioner, swears it has made her put on weight. I'm not so sure how I feel about it, but if I had the chance I'd be back on Yaz (My gyn took me off because of a blood clot).

Share this post


Link to post
Share on other sites

I got the Nexapalon in June, about 3 months after surgery, I was doing alright at first but after a month on it, noticed weight loss basically slowing down/stopping, insane sugar cravings, lots of mood swings. Right now I'm at 6 months post-op, 3 months with this implant, lost quite a bit of weight but I've been stalled for like a month! I'm convinced it's the BC because I've had sensitivities in the past; though I'm scared to resort to another option as right now is NOT a good time to have an oops incident. However, I have noticed the effects getting weaker, my moods seem much more stable and my cravings not AS bad.

I've tried getting my Water intake higher and trying hard to curb my sugar to good sources like fruits. It's tough. If I don't see an improvement, I may consider removing mine, but it is so darn convenient. Surgeon and doctor said it usually takes 4 months for your body to fully adjust to birth control, so maybe try being patient with yourself too! Its hard work maintaining weight loss and pregnancy prevention at the same time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Miamibigjr

      1 year

      · 0 replies
      1. This update has no replies.
    • Miamibigjr

      Almost 1 year post opp
      · 0 replies
      1. This update has no replies.
    • HaseenS

      Has anyone had problems with the bariatric miltivitamin? I am struggling to get them down. If they don't make me throw up, they make me feel sick to my stomach!! Does anyone do something different when it comes to vitamins?
      · 1 reply
      1. Mo'Nique

        Vitamin patches work wonderful. They are some what expensive but the only thing I can use

    • Kris10_78

      Any tips on what I should have on hand the first week post op? 
      2 days away!!!!!
      Thanks
      · 0 replies
      1. This update has no replies.
    • Kaguragetshealthy_87

      What I've learned this last 2 weeks is consistent. That's I've been able to lose a pound here and there. This morning sucked it was 48 degrees but I am working on being consistent and sticking to it. Am perfectly sticking to it? Hell no but I'm working my ass off!
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×